Alert archive / Nebraska / River Flood Advisories in 2014
River Flood Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Oct 1, 2014, 8:09 PM MDT for Garden County, Keith County, Nebraska. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 8:09 PM MDT (02:09 UTC)
- Expired
- Oct 3, 2014, 6:00 PM MDT
- In force
- 46 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
986 WGUS83 KLBF 020209 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 909 PM CDT WED OCT 1 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD ADVISORY FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES ...HEAVY RAINS FELL ACROSS THE NORTH PLATTE RIVER BASIN MONDAY EVENING AND WHILE THE NORTH PLATTE RIVER NEAR LEWELLEN WAS ALREADY RUNNING HIGH...THE ADDITIONAL WATER HAS CAUSED FURTHER RISES ON THE RIVER. THE RIVER LEVEL HAS RISEN TO 7.5 FEET...WHICH IS MINOR FLOOD STAGE. THE RIVER IS EXPECTED TO STAY NEARLY STEADY OVER THE NEXT DAY AND AT THIS LEVEL MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-031200- /O.NEW.KLBF.FL.Y.0009.141002T0209Z-141003T1200Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 809 PM MDT WED OCT 1 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD ADVISORY FOR THE NORTH PLATTE RIVER AT LEWELLEN. * UNTIL FRIDAY MORNING. * AT 10/01 7:30 PM MDT THE STAGE WAS 7.5 * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 7.5 FEET. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
3 follow-up statements
874 WGUS83 KLBF 021445 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 AM CDT THU OCT 2 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES ...HEAVY RAINS FELL ACROSS THE NORTH PLATTE RIVER BASIN MONDAY AND WEDNESDAY EVENING WHILE THE NORTH PLATTE RIVER NEAR LEWELLEN WAS ALREADY RUNNING HIGH...THE ADDITIONAL WATER HAS CAUSED FURTHER RISES ON THE RIVER. THE RIVER LEVEL HAS RISEN TO 7.6 FEET...WHICH IS MINOR FLOOD STAGE. THE RIVER IS EXPECTED TO STAY NEARLY STEADY OVER THE NEXT DAY AND AT THIS LEVEL MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-031200- /O.CON.KLBF.FL.Y.0009.000000T0000Z-141003T1200Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 845 AM MDT THU OCT 2 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER AT LEWELLEN. * UNTIL FRIDAY MORNING. * AT 10/02 04:00 THE STAGE WAS 7.6 * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 7.6 FEET. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
448 WGUS83 KLBF 030332 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1032 PM CDT THU OCT 2 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES ...HIGH RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN AS RUNOFF FROM HEAVY RAINS EARLIER THIS WEEK WORK THROUGH THE RIVER SYSTEM. THE RIVER HAS STEADIED AND WILL BE SLOWLY FALLING IN THE NEXT SEVERAL DAYS. AT A STAGE OF 7.5 TO 7.6 FEET MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-040000- /O.EXT.KLBF.FL.Y.0009.000000T0000Z-141004T0000Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 932 PM MDT THU OCT 2 2014 THE FLOOD ADVISORY IS EXTENDED FOR THE NORTH PLATTE RIVER AT LEWELLEN. * UNTIL FRIDAY EVENING. * AT 10/02 16:00 THE STAGE WAS 7.6 * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL THROUGH THE WEEKEND. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
966 WGUS83 KLBF 031552 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1052 AM CDT FRI OCT 3 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES ...HIGH RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN DUE TO RUNOFF FROM EARLIER RAINFALL. THE RIVER HAS STEADIED AND WILL SLOWLY FALL OVER THE NEXT SEVERAL DAYS...AND BELOW FLOOD STAGE BY SATURDAY MORNING. AT A STAGE OF 7.5 TO 7.6 FEET MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER MAY OCCUR... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO, RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-040000- /O.CON.KLBF.FL.Y.0009.000000T0000Z-141004T0000Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 952 AM MDT FRI OCT 3 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER AT LEWELLEN. * UNTIL SATURDAY MORNING. * ON 10/03/14 AT 4:00 AM THE OBSERVED STAGE WAS 7.6 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Oct 1, 5:55 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 1, 5:55 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 655 PM CDT WED OCT 1 2014 .SYNOPSIS... ISSUED AT 322 PM CDT WED OCT 1 2014 THE MODELS CONTINUE TO SHOW DEEP LOW PRESSURE FORMING ALOFT OVER HUDSON BAY THIS WEEKEND AND NEXT WEEK. THIS IS A SIGN OF WINTER ACROSS THE CNTL CANADIAN PROVINCES. AS THIS PATTERN SHIFT OCCURS...HIGH PRESSURE ACROSS ALASKA WILL BE DRAWN DOWN THROUGH THE NRN HIGH PLAINS BY FRIDAY AND SETTLE ACROSS KS AND NEB BY SATURDAY MORNING. FREEZING WEATHER WILL LIKELY DEVELOP AS EARLY AS FRIDAY MORNING ACROSS NWRN NEB AND ACROSS MOST IF NOT ALL OF WRN AND NCNTL NEB BY SATURDAY MORNING. THEREAFTER...THE LOCATION OF QUASI STATIONARY LOW PRESSURE ACROSS ONTARIO WILL DICTATE THE POSITION OF A BELT OF COLD AIR ADVECTION BEING DRAWN SOUTH OUT OF CANADA. TODAYS MODELS SHOW THE LOW PRESSURE FAR ENOUGH NORTH TO KEEP THIS COLD AIR LOCKED IN ACROSS THE UPPER MIDWEST WITH WARMER AIR ACROSS THE CNTL PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 WATER VAPOR IMAGERY THIS AFTERNOON INDICATED A STRONG PV ANOMALY NEAR SALT LAKE CITY...WITH ANOTHER BOTTOMING OUT IN THE BASE OF THE WEST COAST TROUGH NEAR LAS VEGAS. THE STRONG DISTURBANCE LOCATED NEAR SALT LAKE WILL ROTATE EAST THROUGH NORTHERN COLORADO TONIGHT...WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOPING IN AREA OF STRONG ISENTROPIC LIFT FROM THE SOUTHERN NEBRASKA PANHANDLE...EASTWARD INTO SOUTHWEST NEBRASKA. RAIN COULD BE QUITE HEAVY FOR A TIME...AND WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS NEAR AN INCH ACROSS SOUTHWEST NEBRASKA BY THURSDAY MORNING. THE LIFT QUICKLY DIMINISHES TO THE NORTH...AND ONLY A SCATTERING OF SHOWERS EXPECTED ACROSS NORTHERN NEBRASKA. THIS IS A COMPACT AND QUICK MOVING SYSTEM...WITH DRIER AIR AND SUBSIDENCE ALOFT TAKING HOLD THURSDAY MORNING. THIS WILL BRING CLEARING SKIES AFTER A FEW MORNING SHOWERS. MID LEVEL CLOUDS WILL BE ON THE INCREASE AGAIN BY LATE IN THE AFTERNOON...AS ANOTHER WEAKER QUICK MOVING SYSTEM APPROACHES IN THE FAST NORTHWEST FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 THURSDAY NIGHT THROUGH SATURDAY...A POWERFUL COLD FRONT MOVES THROUGH THE FCST AREA THURSDAY PRODUCING AND AREA OF SHOWERS ALONG THE FRONT. THE GUIDANCE INDICATES FREEZING TEMPERATURES FRIDAY MORNING ACROSS NWRN NEB. WINDS REMAIN STRONG ENOUGH TO PREVENT ANY INVERSION AND FREEZE ELSEWHERE. HIGHS FRIDAY REMAIN IN THE 50S THROUGHOUT THE FCST AREA AS HIGH PRESSURE MOVES OVERHEAD. LIGHT WINDS...CLEAR SKIES AND WEAK WARM AIR ADVECTION ARE EXPECTED FRIDAY NIGHT WHICH SHOULD SUPPORT FREEZING TEMPERATURES AND HEAVY FROST THROUGHOUT THE FCST AREA WITH LOWS IN THE 20S TO NEAR 30 BY SATURDAY MORNING. IF THE MODELS ARE CORRECT...WARM AIR SHOULD MOVE IN FROM THE WEST SATURDAY FOR HIGHS IN THE 60S TO LOWER 70S. SATURDAY NIGHT THROUGH WEDNESDAY...THERE IS REASONABLY GOOD MODEL AGREEMENT THROUGH AT LEAST TUESDAY THAT WEST AND NORTHWEST WINDS WOULD CONTINUE TO DOWN SLOPE OFF THE HIGH PLAINS PRODUCING MILD WEATHER. H850MB TEMPERATURES RISE THROUGH THE TEENS TO NEAR 20C BY WEDNESDAY. THE FORECAST IS DRY DURING THIS TIME FRAME AND GENERALLY CLEAR SKIES ARE EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 655 PM CDT WED OCT 1 2014 A STRONG UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TONIGHT...WITH A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA. ACTIVITY WILL BE MORE SCATTERED FOR AREAS TO THE NORTH. MVFR CONDITIONS ARE EXPECTED IN THE HEAVIER SHOWERS...ESPECIALLY AT KLBF FROM 06Z-10Z. SYSTEM WILL BE PROGRESSIVE...WITH CONDITIONS RAPIDLY IMPROVING AFTER 12Z THURSDAY MORNING. WINDS WILL BE NORTH TO NORTHWEST 5 TO 15 KTS THROUGH THE PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...ROBERG
Hazardous weather outlook, Oct 1, 2:36 PM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT WED OCT 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-022045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT WED OCT 1 2014 /236 PM MDT WED OCT 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON THURSDAY...USHERING IN MUCH COLDER AIR...REMINISCENT OF THE MID SEPTEMBER COOL SPELL. FROST IS POSSIBLE ACROSS PORTIONS OF NORTHWEST NEBRASKA THURSDAY NIGHT INTO FRIDAY MORNING. THE POTENTIAL FOR FROST SPREADS TO THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT AND SATURDAY MORNING AS LOWS ARE EXPECTED TO DROP INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
In the hours before
Special weather statement, Oct 1, 7:25 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 PM CDT WED OCT 1 2014 NEZ036-020215- MCPHERSON NE- 825 PM CDT WED OCT 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCPHERSON COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCHNICK LAKE... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 200. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Local storm report, Oct 1, 7:53 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 29 S VALENTINE 42.45N 100.55W
10/01/2014 M0.47 INCH CHERRY NE PUBLIC
RECEIVED 0.47 IN 20 TO 25 MINUTES. ALSO PEA SIZE HAIL.
&&
BROOKSLocal storm report, Oct 1, 8:09 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 SW TRYON 41.51N 101.01W
10/01/2014 E1.00 INCH MCPHERSON NE PUBLIC
WIND GUSTS ESTIMATED AT 50 TO 60 MPH
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 48 min |
| Oct 1, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Oct 2, 3:05 PM MDT | Freeze Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 12 hr |
Nearby
River Flood Advisories in Nebraska, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.